Advertisement

When should I call my doctor about using vaginal anti-fungal medication?

Dr. Michael Roizen, MD
Internal Medicine

You should call your doctor about your vaginal antifungal medication in the following cases:

  • You aren’t sure if your symptoms are because of a yeast infection.
  • You don’t know how to treat a yeast infection.
  • You’ve tried an over-the-counter antifungal medicine, but your symptoms are not getting better or they’re getting worse.
  • You are having serious or unusual side effects from your antifungal medicine, such as severe burning in the vaginal area, fever, bad-smelling discharge, or stomach pain.

Any of these situations should be a red flag and the sooner you call your doctor, the better.

If you are not sure if you have a vaginal yeast infection, ask your doctor about using vaginal anti-fungal medication. Some other illnesses, such as bacterial infections and trichomoniasis (an infection by a parasite), may cause the same symptoms. Your doctor should be able to properly diagnose your condition and recommend the right therapy. Yeast infections often clear up after self-treatment with vaginal anti-fungal medications, but if your symptoms get worse or come back after treatment, contact your doctor.

Continue Learning about Antifungal

What is Cresemba?
RealAgeRealAge
Cresemba is a brand name for isavuconazonium, a strong antifungal medication intended to treat serio...
More Answers
What foods should I avoid if I take antifungal medication?
F. Michael Gloth, IIIF. Michael Gloth, III
If you take antifungals such as fluconazole (Diflucan), griseofulvin (Grifulvin), ketoconazole (Nizo...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.